Communications in Mathematical Sciences

Volume 2 (2004)

Number 1

Recovery-based error estimation and adaptive solution of elliptic variational inequalities of the second kind

Pages: 1 – 18

DOI: http://dx.doi.org/10.4310/CMS.2004.v2.n1.a1

Authors

Viorel Bostan

Weimin Han

Abstract

In this paper, we present and analyze gradient recovery type a posteriori error estimates for the finite element approximation of elliptic variational inequalities of the second kind. Both reliability and efficiency of the estimates are addressed. Some numerical results are reported, showing the effectiveness of the error estimates in adaptive solution of elliptic variational inequalities of the second kind.

Full Text (PDF format)